Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Auto immune hepatitus
    avatar
    juneg5 posted:
    I was diagnosed auto immune hepatitis last in May and put on Prednisone (awful) and then weaned onto azathioprine. My issue is, in September my hair started to fall out and still is. I am very worried and wonder if anyone else has had this problem. My hair is very thin now and I'm afraid that within the next month my scalp will be showing. Has anyone else had this problem? My doctor then put me on 50 mg and then had me alternate with 75mg. I was taking 75 everyday.
    juneg5
    Reply
     
    avatar
    An_254125 responded:
    I was diagnosed also almost a year ago. Was put on very high doses of prednisone (of which I still take 5mg/day) and 100 mg of Immuran daily. I noticed about 2 months ago my hair started falling out in clumps. I thought it was the change in shampoo. Luckily I have extremely thick hair and could afford the hair loss, however it is alarming. About 6 months ago I started GROWING hair on my arms and face as well as my head. I hear prednisone could cause both issues.. Loss and growth. I didn't consider the immuran. Not much we can do about the drug side effects - the alternatives are worse.I am going to bring it up at my next visit with my specialist however, maybe there is another drug alternative. I wish you well, and hope you may soon be able to be one of the 10 percent that get off the drugs totally. Take care.


    Helpful Tips

    Knowing your vitamins
    As many of you have heard pro-biotics are extremely important to good intestinal health. As is Zinc. I think that it is really important to ... More
    Was this Helpful?
    2 of 2 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.